Alert archive / Wyoming / High Wind Warnings in 2008
High Wind Warning 19, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Mar 1, 2008, 6:02 PM MST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2008, 6:02 PM MST (01:02 UTC)
- Expired
- Mar 1, 2008, 8:57 PM MST
- In force
- 3 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 020102 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 602 PM MST SAT MAR 1 2008 ...VERY WINDY AND MUCH COOLER WEATHER MOVING IN TONIGHT AND SUNDAY... .A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT. AHEAD OF THE COLD FRONTAL PASSAGE...VERY STRONG SOUTHWEST WINDS WILL CONTINUE ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN. STRONG NORTHWEST WINDS WILL DEVELOP OVER THE NEBRASKA PANHANDLE ON SUNDAY AS A STORM SYSTEM MOVES THROUGH THE ROCKIES. ALONG WIT THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES AND ACCUMULATING SNOW IN THE HIGHER TERRAIN. WYZ063-020400- /O.NEW.KCYS.HW.W.0019.080302T0102Z-080302T0400Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 602 PM MST SAT MAR 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MST THIS EVENING. SUSTAINED WINDS OF 40 TO 55 MPH WITH GUSTS TO AROUND 70 MPH WILL CONTINUE ALONG INTERSTATE 80 NEAR ARLINGTON AND ELK MOUNTAIN THROUGH AROUND 9 PM MST THIS EVENING. WINDS WILL SHIFT TO THE WEST AND NORTHWEST OVERNIGHT AND DECREASE TO AROUND 15 TO 30 MPH. A SNOW AND BLOWING SNOW ADVISORY WILL ALSO REMAIN IN EFFECT FOR THESE AREAS THROUGH NOON SUNDAY. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 50 MPH OR GUSTS OF 70 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THOSE TRAVELING THROUGH THE HIGHER TERRAIN BETWEEN LARAMIE AND RAWLINS ALONG INTERSTATE 80 SHOULD BE PREPARED FOR THESE HAZARDOUS DRIVING CONDITIONS...ESPECIALLY THOSE WITH LIGHTWEIGHT OR HIGH-PROFILE VEHICLES. $$ NEZ001>003-019>021-054-055-020915- /O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 602 PM MST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. A COLD FRONT WILL MOVE THROUGH WESTERN NEBRASKA LATER TONIGHT. NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT EARLY SUNDAY MORNING. BY 8 AM MST...SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE DAY BEFORE DECREASING AROUND SUNSET. SOME LIGHT SNOW SHOWERS CAN ALSO BE EXPECTED ...WITH ACCUMULATIONS REMAINING LESS THAN AN INCH. TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THE STRONG WINDS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ CARPENTER
1 follow-up statement
000 WWUS75 KCYS 020357 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 857 PM MST SAT MAR 1 2008 ...VERY WINDY AND MUCH COOLER WEATHER MOVING IN OVERNIGHT AND SUNDAY... .A STRONG COLD FRONT WILL CONTINUE TO MOVE THROUGH THE AREA OVERNIGHT. STRONG NORTHWEST WINDS WILL DEVELOP OVER THE NEBRASKA PANHANDLE ON SUNDAY AS A STORM SYSTEM MOVES THROUGH THE ROCKIES. ALONG WITH THE STRONG WINDS WILL BE MUCH COOLER TEMPERATURES AND ACCUMULATING SNOW IN THE HIGHER TERRAIN. WYZ063-020500- /O.CAN.KCYS.HW.W.0019.000000T0000Z-080302T0400Z/ SNOWY RANGE- INCLUDING THE CITY OF...CENTENNIAL 857 PM MST SAT MAR 1 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. STRONG WINDS NEAR ARLINGTON AND ELK MOUNTAIN ALONG INTERSTATE 80 WILL CONTINUE TO DIMINISH OVERNIGHT...BUT WEST TO NORTHWEST WINDS OF 15 TO 30 MPH WILL CONTINUE THROUGH MIDDAY SUNDAY. A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT FOR THIS AREA THROUGH NOON SUNDAY. $$ NEZ001>003-019>021-054-055-021300- /O.CON.KCYS.WI.Y.0006.080302T1500Z-080303T0000Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 857 PM MST SAT MAR 1 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 5 PM MST SUNDAY. A COLD FRONT WILL MOVE THROUGH WESTERN NEBRASKA LATER TONIGHT. NORTHWEST WINDS WILL INCREASE BEHIND THIS FRONT EARLY SUNDAY MORNING. BY 8 AM MST...SUSTAINED SPEEDS WILL BE FROM 25 TO 35 MPH WITH GUSTS TO 45 MPH. THE STRONG WINDS WILL PERSIST THROUGH THE DAY BEFORE DECREASING AROUND SUNSET. SOME LIGHT SNOW SHOWERS CAN ALSO BE EXPECTED...WITH ACCUMULATIONS REMAINING LESS THAN AN INCH. TRAVELERS AND OTHERS WITH OUTDOOR INTERESTS SHOULD BE PREPARED FOR THE STRONG WINDS. THOSE IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES ARE ESPECIALLY VULNERABLE TO THE DANGERS OF STRONG WINDS. ADDITIONALLY...VISIBILITIES WILL BE REDUCED AT TIMES IN LIGHT SNOW AS WELL AS BLOWING DUST NEAR PLOWED FIELDS. $$ CARPENTER
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 1, 3:35 PM MST, 2 hours 27 minutes earlier.
Area forecast discussion, Mar 1, 3:35 PM MST, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
335 PM MST SAT MAR 1 2008
.SHORT TERM...TONIGHT THROUGH MONDAY...AFTER NEAR RECORD WARMTH
TODAY...A QUICK RETURN TO WINTER IS ON TAP FOR TONIGHT AND MOST
OF SUNDAY WITH SNOW AND MUCH COOLER TEMPS. COLD FRONT IS NOW
GETTING INTO NW WY AND FAR WESTERN PART OF STATE. IT WILL MOVE
QUICKLY ACROSS MUCH OF THE STATE BY MIDNIGHT. TREND OF MODELS IS
TO SHOW MORE ENERGY IN SOUTHERN BRANCH OF INCOMING UPPER TROUGH
WITH A WEAK UPPER LOW DEVELOPING OVER EASTERN UTAH EARLY SUNDAY
MORNING...THEN SHIFTING SE INTO NW NEW MEXICO SUNDAY EVENING.
COMBO OF UPPER DYNAMICS...MID LEVEL FRONTOGENESIS AND UPSLOPE
NORTH WINDS WILL CAUSE SNOW OR RAIN CHANGING TO SNOW TO DEVELOP
AND SPREAD FROM WEST TO EAST TONIGHT...REACHING THE NEBRASKA
PANHANDLE LATE TONIGHT. LIGHT SNOW AND STIFF NNW WINDS WILL
PERSIST ON SUNDAY. DESPITE A FEW HOUR DELAY IN THE ONSET OF
PRECIP THIS EVENING...HAVE DECIDED TO ADD A FEW ZONES TO THE
SNOW/BLOWING SNOW ADVISORY THAT GOES TILL NOON SUNDAY PER BELOW.
WILL ALSO KEEP WIND ADVISORY FOR THE WESTERN NEBRASKA PANHANDLE
ON SUNDAY. DECREASING CLOUDS AND WIND SUNDAY NIGHT ON FRONT
SIDE OF UPPER RIDGING WHICH WILL BUILD INTO THE CWA ON MONDAY
BRINGING DRY AND WARMER CONDITIONS.
.LONG TERM...MON NIGHT THROUGH SATURDAY...
AN UPPER TROUGH WILL MOVE ACROSS THE REGION TUE. FLOW ALOFT WILL
REMAIN CYCLONIC WED BEFORE LOSING ITS CURVATURE BUT REMAINING
NORTHERLY TO NORTHWESTERLY THU. UPPER FLOW WILL BACK TO MORE
NORTHWESTERLY FRI BEFORE A FLAT AND TRANSITORY RIDGE MOVES OVER THE
AREA SAT. A SURFACE COLD FRONT WILL MOVE ACROSS THE REGION LATE TUE
WITH A CHANCE OF PRECIPITATION TUE AND TUE NIGHT. COLD AIR ADVECTION
WILL CONTINUE WED WITH LIGHT SNOW POSSIBLE. LEESIDE TROUGHING THU
WILL PRODUCE MILDER TEMPERATURES WITH A CHANCE OF LIGHT OROGRAPHIC
SNOW IN THE HIGHEST MOUNTAINS. SURFACE BASED TROUGHING WILL MIGRATE
EASTWARD FRI WITH DOWNSLOPE FLOW CONTINUING. FRI WILL BE DRY AND
MILDER AGAIN WITH BREEZY AREAS. AT THIS POINT SAT LOOKS SIMILAR TO
FRI AS THE OVERALL PATTERN CHANGES LITTLE.
&&
.AVIATION...VFR CONDITIONS EARLY THIS EVENING WILL BE REPLACED
BY MVFR AND IFR CEILINGS AND VSBYS IN SNOW OR RAIN CHANGING TO
SNOW OVERNIGHT. THIS BEGINS WITH KRWL/KSAA EARLY THIS EVENING
AND THEN KLAR AND KDGW LATE THIS EVENING...SPREADING EAST FROM
THERE AFTER MIDNIGHT. WIDESPREAD MVFR AND IFR CEILINGS/VSBYS
IN SNOW WILL CONTINUE SUNDAY MORNING BUT IMPROVING CONDITIONS
WILL SPREAD FROM NORTH TO SOUTH SUNDAY AFTERNOON AND EVENING.
&&
.FIRE WEATHER...WORST OF THE EARLIER WINDY/WARM AND VERY DRY
CONDITIONS WAS A COUPLE HOURS AGO. CONDITIONS WILL CONTINUE TO
RAPIDLY IMPROVE OVER NEXT FEW HOURS AS TEMPS COOL LATE THIS
AFTERNOON AND MOISTURE INCREASES FROM THE SYSTEM MOVING IN.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...SNOW AND BLOWING SNOW ADVISORY FROM 7 PM SATURDAY TO NOON
SUNDAY FOR WYZ061-WYZ063.
SNOW AND BLOWING SNOW ADVISORY FROM 9 PM SATURDAY TO NOON
SUNDAY FOR WYZ062-WYZ064-WYZ066.
NE...WIND ADVISORY FROM 8 AM SUNDAY TO 5 PM SUNDAY FOR NEZ001-
NEZ002-NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION/FIRE WEATHER...JLH
LONG TERM...JRHazardous weather outlook, Mar 1, 4:00 PM MST, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MST SAT MAR 1 2008 WYZ059-060-067>070-021230- CONVERSE-NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 400 PM MST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT A FEW LIGHT RAIN AND SNOW SHOWERS WILL DEVELOP LATE THIS EVENING THEN LIGHT SNOW WILL BE LIKELY AFTER MIDNIGHT WITH ACCUMULATIONS OF 1 TO 2 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL CONTINUE INTO EARLY SUNDAY AFTERNOON WITH ANOTHER INCH OR TWO OF ACCUMULATION. ADDITIONALLY...STRONG NORTH WINDS OF 20 TO 30 MPH WILL CAUSE LOCAL BLOWING AND DRIFTING SNOW. THE SNOW WILL END EARLY SUNDAY EVENING. IT WILL BE COLDER TUESDAY AFTERNOON THROUGH WEDNESDAY WITH A CHANCE OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061>066-021230- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE- LARAMIE VALLEY-LARAMIE RANGE- 400 PM MST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TONIGHT SNOW AND AREAS OF BLOWING AND DRIFTING SNOW WILL DEVELOP FROM WEST TO EAST. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR CARBON COUNTY AND THE SIERRA MADRE...SNOWY AND LARAMIE RANGES BEGINNING LATER THIS EVENING AND CONTINUING OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE SNOW AND BLOWING SNOW ADVISORY FOR CARBON COUNTY AND THE MOUNTAINS OF SOUTHEAST WYOMING WILL REMAIN IN EFFECT UNTIL NOON SUNDAY. TOTAL SNOWFALL AMOUNTS WILL BE FROM 3 TO 5 INCHES AT LOWER ELEVATIONS WITH 5 TO 9 INCHES FOR THE MOUNTAINS. STRONG NORTHWEST WINDS OF 15 TO 30 MPH WILL ALSO CAUSE AREAS OF BLOWING AND DRIFTING SNOW...MAKING TRAVEL HAZARDOUS. THE SNOW WILL END SUNDAY EVENING. SCATTERED AREAS OF LIGHT SNOW WILL RETURN TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-021230- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 400 PM MST SAT MAR 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TONIGHT SOME MIXED RAIN AND SNOW SHOWERS CAN BE EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY IS IN EFFECT FOR SUNDAY FOR NORTHWEST WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH. IT WILL ALSO BE MUCH COOLER ON SUNDAY WITH SNOW SHOWERS OR MIXED RAIN AND SNOW SHOWERS LIKELY UNTIL LATE AFTERNOON. TUESDAY AND WEDNESDAY WILL BRING COLDER TEMPERATURES AND A CHANCE OF SNOW SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
In the hours before
Local storm report, Mar 1, 4:56 PM MST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
456 PM MST SAT MAR 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
03/01/2008 M73 MPH CARBON WY DEPT OF HIGHWAYS
STRONGEST WIND GUST ALSO REPORTED AT 400 PM MST.
SUSTAINED WIND AT TIME OF REPORT WAS 46 MPH. ELEV. 7763
FEET.
&&
SJCSpecial weather statement, Mar 1, 5:25 PM MST, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 525 PM MST SAT MAR 1 2008 WYZ062-063-020400- NORTH CARBON-SNOWY RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...CENTENNIAL 525 PM MST SAT MAR 1 2008 ...VERY STRONG WINDS NEAR ELK MOUNTAIN AND ARLINGTON THROUGH 900 PM MST... GUSTY WINDS HAVE DEVELOPED THIS AFTERNOON ALONG INTERSTATE 80...ESPECIALLY NEAR ARLINGTON AND ELK MOUNTAIN. EXPECT SUSTAINED SOUTHWEST WINDS OF 40 TO 50 MPH AND GUSTS TO AROUND 65 MPH TO BE PRESENT IN THESE AREAS THROUGH AROUND 900 PM MST THIS EVENING. WIND SPEEDS WILL DIMINISH AS A COLD FRONT PASSES OVERNIGHT AND SHIFTS WINDS TO THE WEST AND NORTHWEST OVERNIGHT. WIND SPEEDS WILL CONTINUE TO BE AROUND 15 TO 25 MPH AND A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT THROUGH NOON SUNDAY. THOSE TRAVELING ALONG INTERSTATE 80 THROUGH THE HIGH COUNTRY BETWEEN LARAMIE AND RAWLINS SHOULD BE PREPARED FOR THESE WINDY CONDITIONS EARLY THIS EVENING. CARPENTER
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 3:44 PM MST | High Wind Watch | CYS | 24 hr |
Nearby
High Wind Warnings in Wyoming, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.